How Can I Tell If My Child Is High on Tramadol?
Tramadol is a centrally acting opioid analgesic, used in treating moderate to severe pain often associated with arthritis, restless leg syndrome, and fibromyalgia. If your child was prescribed tramadol for a severe pain issue, you want to help your child find other ways to manage pain and to rehabilitate quickly so that he or she does not have to remain on tramadol for an extended period of time.
Tramadol Side Effects
You need to be aware of the common side effects of tramadol because you do not want to confuse your child’s behavior with the use of tramadol when, in fact, it may be an indication of abuse. For example, nervousness and agitation are side effects of tramadol but if your child is acting particularly secretive or isolated, you need to realize that these behaviors are not the side effects of tramadol, but rather may indicate something more serious.
While you can do research on the Internet about the side effects of tramadol, it is best for you to speak to your doctor so that you can ask questions and get the details that you need to closely monitor your child’s physical and behavioral actions.
You also want to be aware of the more serious side effects such as hives or rash, difficulty swallowing or breathing, swelling, or sores on the inside of your mouth, nose, eyes, or throat. If you see your child suffering with any of these symptoms, contact your doctor who can prescribe an alternate pain medication. Of course, if your child has hallucinations or seizures, take him or her to the emergency room for immediate care.
Monitoring Your Child
Every parent needs to keep an eye on their children’s behaviors, who they interact with, what activities they are involved in, and how they are doing in school. However, when you child is taking a significant drug, such as tramadol, you have to increase your monitoring skills.
According to the Drug Enforcement Agency (DEA), parents need to focus on several areas including the following:
- Language – The DEA suggests that parents learn the language of their child both the spoken word and the digital language so that parents can be on the lookout for any language that might suggest that their child is abusing the use of tramadol.
- Digital Monitoring – In this international interconnected world we live in, it is important for parents to be aware of where their children spend time in social networks, chat rooms, and other online venues that might suggest that drugs have become and important part of your child’s life.
In addition, look for other behaviors such as lying, stealing, poor sleeping or eating patterns; all of which may be an indication of abuse.
Get Help Intervening with Your Child’s Use of Tramadol
You have done your research about tramadol and the physical and behavioral signs that your child may be at risk for abusing tramadol. Now, you need to speak to your child in such a way as to bring about positive results such as your child agreeing to drug treatment. This is a difficult step to take and we want to help, so call our toll free number any time of the day. We can provide you with information and resources to take this important step. We want to help.